Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 256, NWS Tallahassee, FL

September 19, 2014Dougherty County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 19, 2014, 4:02 PM EDT for Dougherty County, Georgia. It was in force for 13 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2014, 4:02 PM EDT (20:02 UTC)
Expired
Sep 19, 2014, 4:15 PM EDT
In force
13 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Dougherty County, GA

The radar

The Ft Rucker radar (KEOX), 122 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 4:02 PM EDTTSTM WND DMGNnw East Albany, GATREE DOWN NEAR 1100 EAST THIRD AVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2014-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2014-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WUUS52 KTAE 192002
SVRTAE
GAC095-192015-
/O.NEW.KTAE.SV.W.0256.140919T2002Z-140919T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM EDT FRI SEP 19 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGHERTY COUNTY IN SOUTHWEST GEORGIA...
  THIS INCLUDES THE CITY OF ALBANY...

* UNTIL 415 PM EDT

* AT 400 PM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED A SEVERE
  THUNDERSTORM PRODUCING DAMAGING WINDS NEAR 60 MPH. 
  THIS STORM WAS LOCATED NEAR ALBANY...OR NEAR SOUTH ALBANY...
  AND MOVING SOUTHWEST AT 15 MPH...AND KNOCKED DOWN MULTIPLE
  TREES AND POWER LINES.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SOUTHWEST GA REGIONAL A/P AND LOCKETT CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3150 8406 3143 8422 3144 8423 3161 8433
      3161 8413
TIME...MOT...LOC 2001Z 066DEG 14KT 3156 8417

$$

9-FOURNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 10:18 AM EDT, 5 hours 44 minutes earlier.

Area forecast discussion, Sep 19, 10:18 AM EDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1018 AM EDT Fri Sep 19 2014

.Near Term [Today]...

The 7 am EDT regional surface analysis showed an ill-defined,
quasi-stationary front near the FL Panhandle coast and across
north FL, with progressively higher pressure to the northeast.
There was a lot of rain (in terms of area coverage) across our
Gulf coastal waters, but mainly just sprinkles inland. Vapor
imagery and upper air data showed a developing short wave trough
over our forecast area. There was ample moisture above 700 mb but
the lower troposphere was relatively dry. Most of the rain will
continue to remain offshore until this afternoon, when Q-G
forcing, mesoscale boundary interactions, and insolation will
combine to produce scattered showers and thunderstorms- mainly in
north FL and south central GA (where our highest PoP is 40%).
There is some question regarding the amount of insolation we will
actually get this afternoon, and we adjusted our high temperature
forecast downward a bit (in line with the latest RAP) to account
for the rather thick clouds.

.Short Term [Tonight Through Sunday]...

With the exception of some convergent showers on Saturday
(primarily east of Albany and Tallahassee), the weekend should be
rather suppressed WRT convective coverage as the Tri-State region
resides on the stable side of a mid/upper low/trough. The lower
heights and cooler atmospheric profile should yield a couple of
cooler-than-typical afternoons. Expect highs in the mid 80s on
Saturday, and nearing 90 on Sunday.

.Long Term [Sunday Night Through Friday]...

There is a little uncertainty in the models regarding the exact
evolution of the mid-upper level flow pattern next week, although
it has been a consistent trend to show significant amplification
over North America. The one consistent trend has been the
establishment of a persistent easterly low-level flow regime
across our area as another strong surface high builds into the
Northeastern US. This should keep isolated to scattered showers in
the forecast (mainly in the late afternoon and early evening),
with temperatures moderating close to seasonal normals.

&&

.Aviation...
[Through 12Z Saturday]

VFR conditions are expected through the period, except for
isolated to scattered SHRA/TSRA this afternoon & evening.

&&

.Marine...

As high pressure builds south today through tonight, winds will
increase to near cautionary levels beginning this afternoon. Winds
will then gradually subside through the weekend as the calm center
of the ridge move further into the Southeast.

&&

.Fire Weather...

No fire weather concerns are expected for the next several days.

&&

.Hydrology...

Generally light rainfall amounts are expected for the foreseeable
future, except in very localized instances. Therefore, we are not
expecting any significant flooding issues over the next week.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   87  68  86  67  89 /  30  50  20  10  10
Panama City   86  71  86  71  88 /  30  50  20  10  10
Dothan        89  66  85  65  89 /  20  30  10  10  10
Albany        89  67  83  66  89 /  30  30  30  10  10
Valdosta      85  66  84  65  88 /  40  40  40  10  10
Cross City    84  66  86  65  88 /  40  50  40  20  20
Apalachicola  84  72  84  72  85 /  40  50  20  20  10

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...FOURNIER
SHORT TERM...HARRIGAN
LONG TERM...LAMERS
AVIATION...FOURNIER
MARINE...HARRIGAN
FIRE WEATHER...FOURNIER
HYDROLOGY...LAMERS

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.